MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Catalog Number 5532-G-313
Medical Device Problem Codes Unstable (1667); Noise, Audible (3273)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Ambulation or Postural Difficulties (2544)
Date of Event 12/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding audible noise involving a triathlon insert was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as no product was returned for evaluation.Medical records received and evaluation: a review of the provided medical records by a clinical consultant indicated: on (b)(6) 2018 a note states, ¿seen (b)(6) 2018 and diagnosed with unstable right tkr ¿ reports ascending and descending stairs virtually impossible ¿ reports clicking sound and sensation with weight bearing.Physical examination: 0° to 120° with jog of laxity in full extension and 90° ¿ ap drawer test negative.Plan: bledsoe brace, strengthening exercises, return in two months.¿ no documented follow-up subsequent to this visit is available.X-ray printouts include multiple views of the right knee, all undated, demonstrating a right posterior stabilized total knee arthroplasty, uncemented, with four screws in the tibial baseplate.The knee is reduced and the components are in nominal position.There is no evidence of loosening or pathology noted.The event description states, ¿¿ she reports having clicks while walking and has ¿ weakness, swelling, and buckling wearing a knee brace for support and can no longer hear the clicking.Device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: it is also noted that the patient inquired if the product was part of the recall.A letter from stryker orthopedics dated october 29, 2018 states, ¿none of these products have been involved in a recall.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
As reported through mw5078695: "patient reports she was unable to get up from her bed one morning due to severe pain in her knee.She reports hearing clicks while walking and has experienced weakness, swelling and buckling.Her orthopedic surgeon saw "something sticking out of her bone" and mentioned that "something pulls away" when she moves her knee.Patient is worried her implant may have been recalled.The patient is wearing a knee brace for support and can no longer hear the clicking noise; however, her other symptoms persist." updated as per medical review.On (b)(6) 2018 a note states, ¿seen (b)(6) 2018 and diagnosed with unstable right tkr ¿ reports ascending and descending stairs virtually impossible ¿ reports clicking sound and sensation with weight bearing.Physical examination: 0° to 120° with jog of laxity in full extension and 90° ¿ ap drawer test negative.Plan: bledsoe brace, strengthening exercises, return in two months.¿.

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8229119
Report Number0002249697-2019-00107
Device Sequence Number19399831
Product Code MBH
UDI-Device Identifier07613327050653
UDI-Public07613327050653
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2016
Device Catalogue Number5532-G-313
Device Lot NumberMKJNE9
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2018
Initial Report FDA Received Date01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age85 YR
Patient Weight61